Advances in Operator Theory

Certain geometric structures of $\Lambda$-sequence spaces

Atanu Manna

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The $\Lambda$-sequence spaces $\Lambda_p$ for $1 \lt p\leq\infty$ and their generalized forms $\Lambda_{\hat{p}}$ for $1 \lt \hat{p} \lt \infty$, $\hat{p}=(p_n)$, $n\in \mathbb{N}_0$ are introduced. The James constants and strong $n$-th James constants of $\Lambda_p$ for $1 \lt p \leq \infty$ are determined. It is proved that the generalized $\Lambda$-sequence space $\Lambda_{\hat{p}}$ is a closed subspace of the Nakano sequence space $l_{\hat{p}}(\mathbb{R}^{n+1})$ of finite dimensional Euclidean space $\mathbb{R}^{n+1}$, $n\in \mathbb{N}_0$. Hence it follows that sequence spaces $\Lambda_p$ and $\Lambda_{\hat{p}}$ possess the uniform Opial property, ($\beta$)-property of Rolewicz, and weak uniform normal structure. Moreover, it is established that $\Lambda_{\hat{p}}$ possesses the coordinate wise uniform Kadec–Klee property. Further, necessary and sufficient conditions for element $x\in S(\Lambda_{\hat{p}})$ to be an extreme point of $B(\Lambda_{\hat{p}})$ are derived. Finally, estimation of von Neumann-Jordan and James constants of two dimensional $\Lambda$-sequence space $\Lambda_2^{(2)}$ are carried out. Upper bound for the Hausdorff matrix operator norm on the non-absolute type $\Lambda$-sequence spaces is also obtained.

Article information

Adv. Oper. Theory, Volume 3, Number 2 (2018), 433-450.

Received: 15 May 2017
Accepted: 27 November 2017
First available in Project Euclid: 15 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46B20: Geometry and structure of normed linear spaces
Secondary: 26D15: Inequalities for sums, series and integrals 46A45: Sequence spaces (including Köthe sequence spaces) [See also 46B45] 46B45: Banach sequence spaces [See also 46A45] 40G05: Cesàro, Euler, Nörlund and Hausdorff methods

Cesàro sequence space Nakano sequence space James constant von Neumann-Jordan constant extreme point Kadec-Klee property Hausdorff method


Manna, Atanu. Certain geometric structures of $\Lambda$-sequence spaces. Adv. Oper. Theory 3 (2018), no. 2, 433--450. doi:10.15352/AOT.1705-1164.

Export citation


  • T. D. Benavides, Weak uniform normal structure in direct-sum spaces, Studia Math. 103 (1992), no. 3, 283–290.
  • G. Bennett, Factorizing the classical inequalities, Mem. Amer. Math. Soc. 120 (1996), no. 576, 1–130.
  • W. L. Bynum, Normal structure coefficients for Banach spaces, Pacific J. Math. 86 (1980), no. 2, 427–436.
  • J. A. Clarkson, The von Neumann–Jordan constant of Lebesgue spaces, Ann. Math. 38 (1937), 114–115.
  • Y. Cui, C. Meng, and R. Płuciennik, Banach-Saks property and property $(\beta)$ in Cesàro sequence spaces, Southeast Asian Bull. Math. 24 (2000), no. 2, 201–210.
  • Y. Cui and H. Hudzik, Some geometric properties related to fixed point theory in Cesàro spaces, Collect. Math. 50 (1999), no. 3, 277–288.
  • Y. Cui and R. Płuciennik, Local uniform non-squareness in Cesàro sequence spaces, Comment. Math. (Prace Mat.) 37 (1997), 47–58.
  • J. Diestel, A. Jarchow, and A. Tonge, Absolutely Summing Operators, Cambridge University Press, 1995.
  • P. Foralewski and H. Hudzik, On some geometrical and topological properties of generalized Calderón -Lozanovski$\check{i}$ sequence spaces, Houston J. Math. 25 (1999), no. 3, 523–542.
  • P. Foralewski, H. Hudzik, and A. Szymaszkiewicz, Local rotundity structure of Cesàro-Orlicz sequence spaces, J. Math. Anal. Appl. 345 (2008), no. 1, 410–419.
  • G. H. Hardy, Divergent series, Amer. Math. Soc., 2nd Edition, Oxford University press, Ely House, London, 2000.
  • R. C. James, Uniformly non-square Banach spaces, Ann. Math. 80 (1964), no. 3, 542–550.
  • P. D. Johnson Jr. and R. N. Mohapatra, On inequalities related to sequence spaces $ces[p, q]$, General Inequalities 4, (W. Walter Ed.), Vol. 71: International Series of Numerical Mathematics, 191–201, Birkhäuser Verlag, Basel, 1984.
  • A. Kamińska and D. Kubiak, On isometric copies of $l_\infty$ and James conatants in Cesàro-Orlicz sequence spaces, J. Math. Anal. Appl. 372 (1991), no.2, 574–584.
  • G. M. Leibowitz, A note on the Cesàro sequence spaces, Tamkang J. Math. 2 (1971), 151–157.
  • P.-K. Lin, K. K. Tan, and H.-K. Xu, Demiclosedness principle and asymptotic behavior for asymptotically nonexpansive mappings, Nonlinear Anal. 24 (1995), no. 6, 929–946.
  • L. Maligranda, N. Petrot, and S. Suantai, On the James constant and $B$-convexity of Cesàro and Cesàro-Orlicz sequence spaces, J. Math. Anal. Appl. 326 (2007), no. 1, 312–331.
  • A. Manna and P. D. Srivastava, Some geometric properties of Musielak-Orlicz sequence spaces generated by de la Vallée-Poussin means, Math. Inequal. Appl. 18 (2015), no. 2, 687–705.
  • F. Móricz, On $\Lambda$-strong convergence of numerical sequence and Fourier series, Acta Math. Hung. 54 (1989), no. 3-4, 319–327.
  • M. Mursaleen and A. K. Noman, On some new sequence spaces of non-absolute type related to the spaces $l_p$ and $l_\infty$ I, Filomat 25 (2011), no. 2, 33–51.
  • N. Petrot and S. Suantai, Uniform Opial properties in generalized Cesàro sequence spaces, Nonlinear Anal. 63 (2005), no. 8, 1116–1125.
  • N. Petrot and S. Suantai, On uniform Kadec–Klee properties and Rotundity in generalized Cesàro sequence spaces, Internat. J. Math. Math. Sci. 2004 (2004), no. 2, 91–97.
  • S. Prus, Geometrical background of metric fixed point theory, Handbook of Metric Fixed Point Theory, 93-132, Kluwer Academic Publishers, Dordrecht, 2001.
  • S. Rolewicz, On $\Delta$-uniform convexity and drop property, Studia Math. 87, (1987), no. 2, 181–191.
  • S. Saejung, Another look at Cesàro sequence spaces, J. Math. Anal. Appl. 366 (2010), no. 2, 530–537.
  • K. -S. Saito, M. Kato, and Y. Takahashi, Von Neumann–Jordan constant of absolute normalized norms on $\mathbb{C}^2$, J. Math. Anal. Appl. 244 (2000), no. 2, 515–532.
  • J. S. Shiue, Cesàro sequence spaces, Tamkang J. Math. 1 (1970), 19–25.
  • S. Suantai, On some convexity properties of generalized Cesàro sequence spaces, Georgian Math. J. 10 (2003), no. 1, 193–200.
  • T. Zhang, The coordinatewise Uniformly Kadec–Klee property in some Banach spaces, Siberian Math. J. 44 (2003), no. 2, 363–365.